Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Perjeta/Herceptin Side Effects - Itching face, fine bumps

Options
chuckee1104
chuckee1104 Member Posts: 11

HI all,

Completed chemo in April 2022, but still on Perjeta/Herceptin until January. Just completed C8 last week and now face is itching and I have small bumps (didn't have this before, but I think a nurse warned me that this could happen). The nurse said to use hydrocortisone or Benadryl. Overuse of hydrocortisone also causes itching, burning and fine bumps AND Benadryl makes me sleepy so can only take at night. Has anyone else had these SE's? If so what did you use to treat it other than hydrocortisone and Benadryl? Aquaphor helps some, but there has to be another way...

Comments

  • SerenitySTAT
    SerenitySTAT Member Posts: 3,534
    edited June 2022
    Options

    I have no experience with this. You get better search results if you use your browser to search this site using the text below.

    site:community.breastcancer.org herceptin+itch

    Hope it helps.


  • olma61
    olma61 Member Posts: 1,026
    edited June 2022
    Options

    I got the small bumps on my face and terrible itching the first few weeks on H&P. Luckily, both side effects went away on their own, although the itching comes back now and then, luckily it has never been on the face because I have lightly scarred myself from scratching.

    Here are things I have tried with varying levels of success to quell the itch:

    BioFreeze spray - sometimes very effective but its messy and probably not good on the face,

    Lidocaine in a tube 4% I think it is, brand name is Curacaine, worked really well for a while,

    Clear calamine lotion

    Various roll on 'freeze' preparations with menthol in them

    Cold packs, ice, etc - freezing works well for me but the itch starts back pretty soon after removing the ice pad

    Diphenhydramine tablets, they can make you sleepy

    Claritin, dont know if it helps control the itching but I started taking it daily for the runny nose & watery eyes side effect.


    Good luck, if it continues and is severe, your doctor should be able to prescribe something for you. almost five years on the drug now and although the itch has come and gone it is not constant, only sporadic

  • Blinx
    Blinx Member Posts: 82
    edited August 2022
    Options

    I started Perjeta/Kanjinti in February but I haven't had these itchy bumps. I'm given Benadryl by IV, which I hate. It almost puts me to sleep and gives me terrible restless legs during treatment. They cut it to 50% and then to 25% which was a little better. The next step would be to just take Benadryl tablets. I was wondering what side effects they are trying to prevent -- must be the itchy bumpd.

  • bakerb
    bakerb Member Posts: 7
    edited August 2022
    Options

    I have just completed my chemo year (TCHP x 6, followed by Phesgo sub-Q injections x 12). The intense itching started in the middle of TCHP, mostly on my back but has continued and worsened , moving to torso, extremities, buttocks. No rash or bumps, just itching that results in scratch marks and little scabs. So far not affecting face, neck, hands or feet. My MO seems baffled by this reaction. I’ve experienced on going intermittent flushing day and night and feeling overheated which exacerbates the itching. Benadryl wipes me out, I’ve been on Claritin which may slightly help, Allegra doesn’t seem effective. I had my last Phesgo 3weeks ago and hoping that as the drugs fade out of my system the itching will too. Anybody else going through this